Jump to content

Wookie :)


Wookie

Recommended Posts

Hello just a quick intro as I am new to the site. I was referred to someone from a facebook group and am happy I came across it! I have been on Lexapro since July 2018 and am going to try and taper soon. I tried to before but the withdraw symptoms were too much to bear after 3 weeks and I started back on 5mg. I had some symptoms but not bad enough to take a Xanax so I am hoping I stabilize soon. I hope to learn everyones experience and hopefully next time I try, have an easier taper no matter how long I have to do that for. 

Link to post

So I have been reading and haven't found where people use pills to taper. for under 5mg do you crush the pill up and weigh it then transfer it to a gelatin capsule? 

Link to post
  • Moderator

Welcome to SA, Wookie.  I'm glad you found your way here before you started your taper.

 

We recommend tapering by no more than 10% of your current dose every four weeks.  The purpose of going slowly is to minimize withdrawal symptoms.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

This link is specifically about tapering Lexapro, including how to take the smaller doses you will need for your taper.

 

Tips for tapering off Lexapro (escitalopram)

 

How are you feeling now? What are your symptoms?  When did you reinstate the 5mg Lexapro?   

 

I encourage you to read various posts on the site and learn as much as you can.  You will find the members and moderators here are very supportive.  Here is some information on withdrawal, so you'll have a better understanding of what you experienced earlier.

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.

 

This is your Introductory topic, where you can ask and answer questions and connect with other members.  As I said, we're glad you found your way here and look forward to helping you with your taper.

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 7-week Ativan-Valium crossover and change from 3 daily doses to one 18.75mgai dose (0.311mgpw). Jan. 11, 2021 begin hold at current bedtime 18.75mgai dose.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Administrator

Welcome, @Wookie

 

Please put your questions and status updates in this topic, follow it to see responses.

 

Gridley gave you the link for Tips for tapering off Lexapro (escitalopram)  Please answer his questions by posting in this topic. Thanks.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy